Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 3, NWS Norman, OK

January 14, 201421 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Jan 14, 2014, 4:06 AM CST for 21 counties in Oklahoma. It took effect at Jan 14, 2014, 12:00 PM CST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2014, 4:06 AM CST (10:06 UTC)
In effect from
Jan 14, 2014, 12:00 PM CST
Expired
Jan 14, 2014, 3:56 PM CST
In force
4 hr
Issued by
NWS Norman, OK
All 21 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2014-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2014-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2898 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

017 
WWUS74 KOUN 141006
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
406 AM CST TUE JAN 14 2014

OKZ004>007-009>012-014>018-021>024-033>036-141815-
/O.NEW.KOUN.WI.Y.0003.140114T1800Z-140115T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS...
MANGUM...HOBART...ALTUS
406 AM CST TUE JAN 14 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...


* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS NEAR
  45 MPH       

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH-PROFILE AND
  LIGHT-WEIGHT VEHICLES.

* OTHER IMPACTS: LOW HUMIDITIES WILL RESULT IN VERY HIGH TO
  EXTREME FIRE DANGER. THE WIND WILL ALLOW ANY FIRES TO SPREAD
  QUICKLY. OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD LEAD TO
  WILDFIRES IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
2 follow-up statements
197 
WWUS74 KOUN 141602
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1002 AM CST TUE JAN 14 2014

OKZ004>007-009>012-014>018-021>024-033>036-150000-
/O.CON.KOUN.WI.Y.0003.140114T1800Z-140115T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS...
MANGUM...HOBART...ALTUS
1002 AM CST TUE JAN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WINDS: NORTH TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR
  45 MPH.

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT-WEIGHT VEHICLES. 

* OTHER IMPACTS: LOW HUMIDITIES WILL RESULT IN VERY HIGH TO 
  EXTREME FIRE DANGER. THE WIND WILL ALLOW ANY FIRES TO SPREAD 
  QUICKLY. OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD LEAD 
  TO WILDFIRES IS DISCOURAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

MBS
498 
WWUS74 KOUN 142156
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
356 PM CST TUE JAN 14 2014

OKZ004>007-009>012-014>018-021>024-033>036-142300-
/O.CAN.KOUN.WI.Y.0003.000000T0000Z-140115T0000Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS...
MANGUM...HOBART...ALTUS
356 PM CST TUE JAN 14 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SUBSIDED ACROSS THE REGION. BREEZY CONDITIONS WILL
PERSIST THROUGH LATE AFTERNOON...BUT WINDS ARE NOT EXPECTED TO BE
HAZARDOUS.

$$

CMS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 14, 4:06 AM CST, 0 minutes earlier.

Area forecast discussion, Jan 14, 4:06 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
406 AM CST TUE JAN 14 2014

.DISCUSSION...
MAIN WEATHER CONCERNS TODAY WILL BE STRONG...GUSTY
WINDS AND HOW THIS WILL INFLUENCE FIRE BEHAVIOR THIS
AFTERNOON.

A WIND ADVISORY WILL BE ISSUED FOR PARTS OF NORTHERN
AND WESTERN OKLAHOMA TODAY...MAINLY FOR WIND GUSTS OVER
40 MPH BEHIND A COLD FRONT. MID TO HIGH LEVEL CLOUDS MOVING
SOUTH THIS MORNING...SHOULD CLEAR SOME DURING THE AFTERNOON...WHICH
WILL ALLOW FOR DECENT MIXING.

CURRENTLY...VERY LOW DEWPOINTS IN PLACE ACROSS THE SOUTHERN
PLAINS. DEWPOINTS SHOULD RISE SOME THIS MORNING BEHIND THE
FRONT...BUT MIXING SHOULD RESULT IN TEENS TO LOW/MID 20
DEWPOINTS BY AFTERNOON.  ALTHOUGH SOMEWHAT MARGINAL...PART
OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS SHOULD SEE
HUMIDITY LEVELS AT OR JUST BELOW 20 PERCENT THIS AFTERNOON.
THEREFORE...WILL ISSUE A RED FLAG WARNING FOR THIS AREA. OTHER
AREAS WILL BE RATHER DRY TOO...AND SUSCEPTIBLE TO GRASS FIRE ETC.

OVERALL WEATHER PATTERN OF RIDGING WEST AND A NORTHWEST FLOW OVER
THE CENTRAL US...WILL NOT CHANGE MUCH THROUGH AT LEAST EARLY NEXT
WEEK. THIS PATTERN WILL FAVOR COLD FRONTS MOVING THROUGH THE AREA
ABOUT EVER OTHER DAY. AFTER THE FRONT TODAY...ANOTHER BOUNDARY IS
EXPECTED THURSDAY. THE AIR MASS BEHIND THIS FRONT SHOULD BE
COLDER...BUT HUMIDITY LEVELS WILL REMAIN RATHER LOW.

ANOTHER STRONG FRONT MAY PUSH THROUGH THE AREA AROUND MONDAY
OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  28  54  34 /  10   0   0   0
HOBART OK         54  27  58  31 /   0   0   0   0
WICHITA FALLS TX  60  28  59  32 /   0   0   0   0
GAGE OK           48  25  62  30 /   0   0   0   0
PONCA CITY OK     51  24  48  29 /  10   0   0   0
DURANT OK         60  32  55  33 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     OKZ004>007-009>012-014>018-021>024-033>036.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     OKZ033>038-044.

TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
     TXZ083>090.

&&
Hazardous weather outlook, Jan 13, 8:20 PM CST, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CST MON JAN 13 2014

OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
820 PM CST MON JAN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
A VERY DRY AND STABLE AIRMASS WILL REMAIN IN PLACE THROUGH
TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED TUESDAY THROUGH SUNDAY.

OTHER HAZARDOUS WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON. AN
APPROACHING COLD FRONT BRINGING GUSTY NORTH WINDS COMBINED
WITH LOW RH VALUES WILL RESULT IN CRITICAL FIRE DANGER ON TUESDAY.

FIRE DANGER AND THE RISK OF WILDFIRES WILL REMAIN ELEVATED WEDNESDAY
THROUGH SUNDAY...ESPECIALLY ON WINDY DAYS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED 5 AM
TUESDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 4:07 AM CSTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 18 more14 hr

Nearby

Wind Advisories in Oklahoma, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.